• question-icon

    Does Estradot 50 cause weight gain?

default
Posted on Fri, 14 Jul 2017 in Women's Health
Question: Hi, I have just started on Estradot 50, I still have my ovaries. my question is will I gain weight using these patched, as I struggle with my weight normally. I am 52 had a hysterectomy about 14yrs ago.
Thank you XXXXXXX
doctor
Answered by Dr. Shanti Vennam 43 minutes later
Brief Answer:
Weight changes are a minor side effect.

Detailed Answer:
Hello,

Thanks for trusting us with your health concern.

Estrogen supplementation can cause weight changes as a minor side effect. This need not happens with everyone.

Due to shift in the hormone balance after menopause, fat deposition occurs, especially around the waist. This can be controlled through exercise and diet.

To control hot flushes, you have to avoid hot and spicy food, use loose-fitting cotton garments, see that you stay in a comfortable atmosphere and take isoflavins which are available in soya products. Take plenty of fresh fruits and vegetables which keep your weight in check. Do regular exercise and include breathing exercises and medication.

Hope your query has been clarified. Please feel free to contact for further information. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shanti Vennam

OBGYN

Practicing since :1989

Answered : 7545 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Menopause

doctor1 MD

I have recently started natural hormone replacement therapy = all is going well & Im feeling much better but I have noticed a big weight gain (I...

doctor1 MD

I had a hysterectomy 6years ago but kept my ovaries. I now have many of the symptoms of menopause. I am now over 50 and never had children so I...

doctor1 MD

Hi, my wife is going through menopause , experiencing painful intercourse, cannot touch her breast during sexual intercourse ,does not want to kiss...

doctor1 MD

I have been experiencing tingling in my right foot / leg for some weeks now. Iam 53 weigh 65 kilos and have been through a very stressful period in...

doctor1 MD

Hi, I am 59 years old, still having vaginal bleeding and have had severe pain in my right breast for over a week. I don't have insurance so the...

doctor1 MD

I am 59, female, what can i do for vaginal dryness and odor?

doctor1 MD

I have recurring yeast infection. How do I know it's a yeast infection? I feel a need to go to the bathroom frequently. Sometime it burns. No...

Get personalised answers from verified doctor in minutes across 80+ specialties

186 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shanti Vennam
  • Q - Have had cesarean. What are the chances of cesarean for next pregnancy?

  • Q - Fetal heart rate 112-118 at 6 weeks pregnancy. Is this normal?

  • Q - Missing periods after mirena coil fitted. Should I be worried?

  • Q - Have PCOD. Advised gynaset. Looking for suggestion

  • Q - Pregnant. Started spotting, no cardiac activity seen. Taling fertigyn...

  • Q - Got delayed and prolonged period. What am I suffering from?

  • Q - Took postpone - 72 after unprotected sex. Started spotting. Side effect...

  • Q - Had novasure procedure. Getting smelly light red discharge. Any infection?

  • Q - Took paxil for anxiety disorder. Had unprotected sex. Missing period and...

  • Q - How to postpone my period date?

backtotop2